MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE
Catalog Number 656316
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that, during a primary procedure on a right distal radius, after pre-drilling holes, the first locking screw was placed and would not lock.The screw just kept spinning in the plate.A second screw was used in the same hole and locked as intended.This same experience (first screw not locking, second screw locking) happened on additional holes.Surgery was completed successfully with an approximate one minute delay and no adverse consequences.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.Based on investigation, the root cause was attributed to be user related.The failure was caused by the misuse of the product.The visual and functional inspection showed that the screws are fully functional: they are easily locking to the plate.Moreover, the screws are in a good state overall.However, some color fading was noticed.Therefore, some possible root causes that could have led to such an event are, but are not limited to: the use of a large force during the insertion of the device.The use of a large insertion angle than the acceptable value for the position of the screw on the plate.As a reminder, the ifu states: "ensure that you are familiar with the intended uses, indications/ contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Please remember that product systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments.For your information, avail yourself of the training courses and publications offered (e.G.Operative techniques).Avoid surface damage of implants.Discard all damaged or mishandled implants." therefore, this case is classified as a user related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW,T8 FULL THREAD, 2.7MM/L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8848094
Report Number0008031020-2019-00974
Device Sequence Number16781154
Product Code HWC
UDI-Device Identifier07613327068689
UDI-Public07613327068689
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number656316
Device Lot Number1000235672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1